MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the shaft broke.The target lesion was located in the left anterior descending artery (lad).A 3.5x16mm synergy stent was successful deployed in the lad, however, it was noted that a plaque shift into the diagonal occurred.A second wire was then placed in the diagonal with the stent delivery system still placed in the lad.A 15mm x 2.25mm nc quantum apex balloon catheter was advanced; however, the device met resistance inside the guide with the stent delivery system along with the two wires inside the guide catheter.The physician pulled back the nc quantum apex balloon catheter but the shaft separated at the monorail junction inside the guide catheter.The physician was able to utilize the stent delivery system to pull it back into the guide and removed everything from the patient.The same two wires with two different balloons were used to complete the procedure using a kissing balloon technique.No patient complications were reported and the patient did well.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a nc quantum apex balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a kink on the hypotube 81.5cm from the hub.There is a kink on the inflation lumen and guidewire lumen 11.7cm from the tip.Microscopic examination revealed that the tip is damaged.There is buckling to the balloon and guidewire lumen 4mm from the tip and approximately 14mm long.There is buckling to the inflation lumen and guidewire lumen 21mm from the tip and approximately 19mm long.There is contrast present in the hub and inflation lumen.The balloon is loosely folded.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8330852
Report Number2134265-2019-00909
Device Sequence Number53624
Product Code LOX
UDI-Device Identifier08714729783343
UDI-Public08714729783343
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2021
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0021970005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR